Friday, April 16, 2010

Tysabri #2

Hello all,

Today I had my second Tysabri infusion and it went well. The drug caused a bit of burning in the beginning due to the initial rapid push, but then calmed down with the slower drip.

The only side effect of note occurred two weeks ago, midway between my first and second infusion: an outbreak of genital herpes that had not flared up in three years. I asked the nurse to check the side effects list and sure enough, it was listed as a possible consequence of Tysabri--along with a plethora of other infections, from gingivitis to vaginitis (both of which I battle as well).

On a positive note: I also battle hypertension, but my BP went from normal (126/63) to low (103/53) during my 3 hours at the infusion center. When the nurse read off those very low digits, I said "shouldn't I be in a coma or something?" Apparently not, since she was quite pleased.

In other words, infusion therapy is a downright meditative experience!



  1. Good morning Kim,

    Glad to hear that you are feeling good about the Tysabri. I hope this time around you don't have a flare up o the herpes or any other type of infections.

    I go in for my 40th infusion next week I think. The "push" as you call it should be pretty slow, as in 60 minutes. If the infusion nurses are doing it differently than that then they are not following protocol.


  2. Kim,

    Sounds like #2 went well. My infusion takes 60 mins then 60 mins for the flush.

    I had my #12 on Wednesday. It went very well, no problems.


  3. Hello all,

    I had my 39th infusion yesterday and as usual, no ill side effects from it. My last MRI (about 5 weeks ago) indicated no PML, no new lesions and no enhanced lesions.

    So all is good,


  4. But, can you dance the Fandango?